MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH C-TAPER COCR LFIT HEAD 36MM/+2.5MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH C-TAPER COCR LFIT HEAD 36MM/+2.5MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 06-3625
Medical Device Problem Codes Material Erosion (1214); Loss of Osseointegration (2408)
Health Effect - Clinical Codes Inflammation (1932); Pain (1994); Injury (2348); Reaction (2414)
Date of Event 06/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported that the patient's right hip was revised due to trunnionosis and shell loosening.Intra-operatively, black material inside the femoral head and pseudotumor were noted.The patient's shell, liner, and femoral head were revised to a new stryker shell, liner, and ceramic head with sleeve.Rep confirmed there are no allegations against the revised liner.Rep also confirmed the femoral head will be returned.The surgeon is requesting investigation results for the femoral head.
 
Additional Manufacturer Narrative
Reported event an event regarding fretting, altr and osteolysis involving a metal head was reported.The event was confirmed through material analysis of the returned product & by review the medical records.Method & results product evaluation and results: material evaluation was completed and indicated the following comments: wear damage on the inner taper of the head was consistent with interaction against the stem trunnion.The inner taper was examined further using a scanning electron microscope (sem).Damage consistent with fretting and adhesive wear were observed on the inner taper of the head.The head and adhered material were analyzed using energy dispersive spectroscopy.The sem analysis on the head taper was consistent with fretting and adhesive wear.Eds showed that the head alloy was consistent with the material callout on the drawing.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.Medical records received and evaluation: a review of the provided medical records and x-rays by a clinical consultant indicated: she underwent a right tha with computer aided navigation on (b)(6) 2013.The implants utilized included: a secure-fit max 132°, size #9 c-taper, trident x3 o0 36 inner diameter liner, tritanium hemispheric solid back shell 50mm, and an lfit c-taper femoral head 36mm +2.5mm.When seen postoperatively (b)(6) 2013, the patient was having some pain and weakness, but her wounds looked good.Her x-ray showed good implant position.There were no identified problems and a plan was put forth to start pt in a week.There was a gap in the record until 05/13/2020.On (b)(6) 2020, the patient was having right thigh pain that was worse with activity, a pain level of 10/10.The revision surgery was performed on (b)(6) 2020.A large pseudo tumor was debrided.There was significant osteolysis of the greater trochanter.The acetabular component was found to be loose and was removed.The real polyethylene liner and head/sleeve were impacted, and the hip reduced.Prior to impacting the head, the trunnion was cleaned "of all the wear and trunnionosis", conclusion of assessment: the right hip was revised and a pseudotumor noted.Metal levels were mildly abnormal, "trunnionosis" was passively described.The acetabular component was loose and may have contributed to the findings.Obtaining the implant may provide insight into mechanism of failure, presence or lack of trunnionosis, whether femoral head was a part of a recall, and whether the acetabulum was a source of debris.Product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.Complaint history review: there has been no other similar events for the lot referenced.Conclusions: a review of the provided medical records and x-rays by a clinical consultant indicated: the right hip was revised and a pseudotumor noted.Metal levels were mildly abnormal, "trunnionosis" was passively described.The acetabular component was loose and may have contributed to the findings.Obtaining the implant may provide insight into mechanism of failure.Material evaluation for the returned metal head was completed and indicated: wear damage on the inner taper of the head was consistent with interaction against the stem trunnion.Damage consistent with fretting and adhesive wear were observed on the inner taper of the head.No identifiable materials or manufacturing discrepancies were observed on the surfaces examined.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
C-TAPER COCR LFIT HEAD 36MM/+2.5MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10206167
Report Number0002249697-2020-01310
Device Sequence Number3233355
Product Code LPH
UDI-Device Identifier07613327032796
UDI-Public07613327032796
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K061434
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2018
Device Model Number06-3625
Device Catalogue Number06-3625
Device Lot NumberMLTEVM
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2020
Initial Date Received by Manufacturer 06/08/2020
Supplement Date Received by Manufacturer09/07/2020
Initial Report FDA Received Date06/29/2020
Supplement Report FDA Received Date10/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age71 YR